California, 2025Flash Flooding in California, April 3, 2025
April 3, 2025 · NWS LOX · 3 events in 1 county or zone
Strong thunderstorms generated flash flooding across the San Fernando Valley in Los Angeles county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms generated flash flooding across the San Fernando Valley in Los Angeles county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Apr 3, 1:21 PM PST, 1 hour 24 minutes earlier.
Area forecast discussion, Apr 3, 1:21 PM PST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
221 PM PDT Thu Apr 3 2025
.SYNOPSIS...03/119 PM.
Showers are likely today with possible thunderstorms across the
mountains and spilling into the valleys and even parts of the
coast. Though some areas, especially the coastal areas, will
remain dry. Dry weather is expected starting Friday and lasting
through next week. A strong warming trend will begin Friday and
will continue through late next week with only a one day break on
Monday. Well above normal temperatures are very likely next
Tuesday and Wednesday with highs in the 90s expected across the
valleys.
&&
.SHORT TERM (TDY-SUN)...03/143 PM.
Showers are blossoming across the mountains as of 1pm so things
are on track for this afternoon with showers and isolated storms
eventually spilling into coastal valleys and parts of the coast as
well. HREF still indicating the potential for as much as a half
inch per hour across the northern San Fernando Valley and San
Gabriel Valley as the storms make their way south from the
mountains. CAPE values between 400-600 J/km are pretty high for
our area and certainly worth paying close attention to.
Thunderstorms are a strong possibility as well with gusty winds
and possibly small hail as well. Wouldn't want to totally exclude
those rates from other areas but certainly confidence is a little
higher there due to the mountain proximity and at least a few
consistent runs favoring that area.
Outside of those areas, lighter showers are expected all the way
from the Central Coast through Santa Barbara County, the Ventura
Mountains and spilling over into the northern Ventura County
valleys, the Santa Monica Mountains, as well as Downtown LA and
possibly even towards the coast.
Shower chances tomorrow appear to be remote at best as models now
are showing the upper low and the instability moving too far south
and east. So for now the forecast Friday through Sunday is for
dry conditions with a warming trend as high pressure builds in
from the west. Possibly some breezy northerly winds at times
through the Santa Ynez Range and I5 corridor.
.LONG TERM (MON-THU)...03/221 PM.
The xtnd forecast is all about the heat. The ridge will peak on
Sunday and then will be knocked down some on Monday as a trof
passes well to north. The lower hgts will make Monday the only day
of the 4 that does not see warming temps. A stronger ridge builds
in starting Tuesday and peaking Wednesday and Thursday. Highs are
expected to climb into 70s to low 80s for coastal areas and mid
80s to mid 90s in the valleys with at least a 5-10% chance of
reaching 100 in the western San Fernando Valley Wed/Thu. There's
reasonable chance of heat advisories at least in the LA/Ventura
valleys both those days. Overnight lows will also be warming up,
especially in the foothills.
Weak offshore flow will continue through the period. Skies will be
mostly clear. The forecast does not contain any low clouds but
there is 20 to 30 percent chc of some clouds each morning esp over
Srn LA county and western SBA county.
&&
.AVIATION...03/1702Z.
At 1545Z at KLAX, there was no marine inversion or marine layer.
Moderate to high confidence in 18Z TAF package. Overall, high
confidence in VFR conditions for all sites through the period, but
there will be a 20-30% chance of MVFR/IFR conditions 08Z-17Z at
KSMO/KLAX/KLGB.
There is a 20-30% chance of showers and thunderstorms 20Z-04Z
across the mountains of LA and Ventura counties and any showers or
thunderstorms that develop could drift over coastal/valley sites
across Ventura/LA counties.
KLAX...Overall, high confidence in 18Z TAF. There is a 10-15%
chance of showers and thunderstorms 20Z-03Z. For tonight, there
is a 20-30% chance of MVFR/IFR CIGs/VSBYs 10Z-17Z. No significant
easterly wind is expected.
KBUR...Overall, high confidence in 18Z TAF. There is a 20% chance
of showers and thunderstorms 20Z-03Z.
&&
.MARINE...03/1217 PM.
For the Outer Waters, high confidence in current forecast. Tonight
through Friday night, Small Craft Advisory (SCA) level winds will
continue. For Saturday and Sunday, winds and seas will remain
below SCA levels. From Sunday night through Tuesday, a combination
of SCA level winds and seas are expected.
For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. Tonight, there is a 60-70% chance
of SCA level winds. On Friday, there is a 40% chance of SCA level
winds in the afternoon and evening hours. For Saturday and Sunday,
high confidence in winds and seas remaining below SCA levels. From
Sunday night through Tuesday, there is a 60-80% chance of a
combination of SCA level winds and seas (with the strongest winds
in the afternoon and evening hours).
For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. For a majority of the southern
Inner Waters, high confidence in winds and seas remaining below
SCA levels through Tuesday. The only exception will be the western
half of the Santa Barbara Channel with a 70% chance of SCA level
winds this evening...a 30% chance of SCA level winds late Friday
afternoon/evening and a 40-50% chance of SCA level winds Monday
and Tuesday during the late afternoon and evening hours.
Dense fog may develop this upcoming weekend, especially in the
evening to morning hours, in response to a ridge building over
the region.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Friday for
zones 645-676. (See LAXMWWLOX).
Small Craft Advisory in effect until 9 PM PDT this evening
for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 11 AM PDT Friday for
zones 670-673. (See LAXMWWLOX).
&&
PUBLIC...MW/Rorke
AVIATION...RAT
MARINE...RAT
SYNOPSIS...MW
weather.gov/losangeles
Experimental Graphical Hazardous Weather Outlook at:
https://www.weather.gov/erh/ghwo?wfo=loxIn the hours before
Special weather statement, Apr 3, 1:09 PM PST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service OXNARD CA
209 PM PDT Thu Apr 3 2025
CAZ355>358-374>376-032200-
Central Ventura County Valleys CA-Santa Susana Mountains CA-
Southeastern Ventura County Valleys CA-Lake Casitas CA-
Ventura County Inland Coast CA-Ojai Valley CA-
Southern Ventura County Mountains CA-
209 PM PDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL VENTURA COUNTY THROUGH
300 PM PDT...
At 208 PM PDT, Doppler radar was tracking a strong thunderstorm near
Santa Paula, or 8 miles east of Ojai, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Santa Paula...
Ojai...
Rose Valley...
and Highway 33 between Wheeler Springs and Rose Valley Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3457 11925 3458 11906 3432 11892 3431 11925
TIME...MOT...LOC 2108Z 355DEG 4KT 3444 11911
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Phillips/CohenSpecial weather statement, Apr 3, 1:49 PM PST, 56 minutes before
Special Weather Statement
National Weather Service OXNARD CA
249 PM PDT Thu Apr 3 2025
CAZ348-351>353-356>358-376-377-032230-
Central Ventura County Valleys CA-
Santa Barbara County Interior Mountains CA-Lake Casitas CA-
Santa Ynez Valley CA-Santa Ynez Mountains Western Range CA-
Santa Ynez Mountains Eastern Range CA-Ojai Valley CA-
Northern Ventura County Mountains CA-
Southern Ventura County Mountains CA-
249 PM PDT Thu Apr 3 2025
...STRONG SHOWERS AND THUNDERSTORMS WILL IMPACT NORTHWESTERN VENTURA
AND NORTH CENTRAL SANTA BARBARA COUNTIES THROUGH 330 PM PDT...
At 246 PM PDT, Doppler radar was tracking strong showers and
thunderstorms along a line extending from near Rose Valley to 12
miles east of Santa Ynez. Movement was south at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Brief heavy downpours are possible for portions
of the Lake Burn Scar in Santa Barbara County.
Locations impacted include...
Highway 154 over San Marcos Pass...
Meiners Oaks...
Highway 33 between Wheeler Springs and Rose Valley Road...
Lockwood Valley...
Reyes Peak...
Ojai...
Old Man Mountain...
Big Pine Mountain...
Lake Cachuma...
Rose Valley...
Highway 33 from Lockwood Valley Road to the Santa Barbara County
line...
and Goleta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3437 11899 3445 11949 3452 12006 3487 11992
3476 11964 3472 11930 3476 11906
TIME...MOT...LOC 2146Z 003DEG 13KT 3454 11910 3465 11989
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Phillips/CohenSpecial weather statement, Apr 3, 2:16 PM PST, 29 minutes before
Special Weather Statement
National Weather Service OXNARD CA
316 PM PDT Thu Apr 3 2025
CAZ370>375-032230-
Eastern Santa Monica Mountains Recreational Area CA-
Santa Susana Mountains CA-Calabasas and Agoura Hills CA-
Southeastern Ventura County Valleys CA-
Eastern San Fernando Valley CA-Western San Fernando Valley CA-
316 PM PDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN VENTURA AND WEST
CENTRAL LOS ANGELES COUNTIES THROUGH 330 PM PDT...
At 315 PM PDT, Doppler radar was tracking a strong thunderstorm over
Canoga Park, or over Northridge, moving south at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Van Nuys...
Woodland Hills...
North Hills...
North Hollywood...
Calabasas...
Encino...
Panorama City...
Sherman Oaks...
Tarzana...
Winnetka...
Reseda...
Northridge...
Granada Hills...
Arleta...
Canoga Park...
San Fernando...
Chatsworth...
Valley Village...
Porter Ranch...
and Pacoima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3431 11862 3430 11842 3414 11837 3413 11869
TIME...MOT...LOC 2215Z 356DEG 13KT 3422 11857
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Phillips/CohenSpecial weather statement, Apr 3, 2:29 PM PST, 16 minutes before
Special Weather Statement
National Weather Service OXNARD CA
329 PM PDT Thu Apr 3 2025
CAZ088-372-375-379-032300-
Santa Susana Mountains CA-Western San Fernando Valley CA-
Santa Clarita Valley CA-
Western San Gabriel Mountains and Highway 14 Corridor CA-
329 PM PDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LOS ANGELES COUNTY
THROUGH 400 PM PDT...
At 329 PM PDT, Doppler radar was tracking a strong thunderstorm over
Santa Clarita, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Santa Clarita...
San Fernando...
Sylmar...
Granada Hills...
Lakeview Terrace...
and Porter Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3430 11863 3447 11853 3446 11836 3429 11838
TIME...MOT...LOC 2229Z 313DEG 16KT 3439 11849
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Phillips/CohenSpecial weather statement, Apr 3, 2:38 PM PST, 7 minutes before
Special Weather Statement
National Weather Service OXNARD CA
338 PM PDT Thu Apr 3 2025
CAZ372-373-032315-
Eastern San Fernando Valley CA-Western San Fernando Valley CA-
338 PM PDT Thu Apr 3 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LOS ANGELES COUNTY
THROUGH 415 PM PDT...
At 337 PM PDT, Doppler radar was tracking a strong thunderstorm over
Granada Hills, or near Northridge, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
North Hills...
Panorama City...
Northridge...
Granada Hills...
Lakeview Terrace...
Arleta...
San Fernando...
Pacoima...
North Hollywood...
Van Nuys...
Sun Valley...
Sylmar...
Reseda...
Porter Ranch...
Sunland...
and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3422 11855 3431 11851 3430 11836 3419 11836
TIME...MOT...LOC 2237Z 273DEG 13KT 3426 11847
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Phillips/CohenFlash Flood, Los Angeles
- When
- April 3, 2:45 PM PST to 4:00 PM PST
- Where
- Los Angeles County, 2.28 mi W of Pacoima to 2.22 mi E of Granada Hills
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.270, -118.470
Flash flooding was reported at the intersection of Highway 118 and Interstate 405.
Flash Flood, Los Angeles
- When
- April 3, 3:02 PM PST to 4:15 PM PST
- Where
- Los Angeles County, 2.34 mi N of Sepulveda to 2.33 mi N of (Vny)van Nuys Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.264, -118.474
Flash flooding was reported at the intersection of Haskell Avenue and Chatsworth Street.
Flash Flood, Los Angeles
- When
- April 3, 3:16 PM PST to 4:30 PM PST
- Where
- Los Angeles County, 1.22 mi E of Granada Hills to 1.23 mi E of Granada Hills
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.273, -118.499
Flash flooding was reported along San Fernando Mission Boulevard in the San Fernando Valley of Los Angeles county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in West Virginia, April 3 to 8, 2025$70,000 · 1 in hail · 100 events
- Tornado and Flash Flooding in Texas, April 3 to 5, 2025$960,000 · EF0 · 37 events
- Flash Flooding and Flooding in Missouri, April 3 to 30, 2025$1.0 million · 16 events
- Flash Flooding and Flooding in Kentucky, April 3 to 4, 2025$189,000 · 56 kt wind · 30 events
- Damaging Winds in Oklahoma, April 3, 2025$115,000 · 63 kt wind · 12 events
- Flooding in Ohio, April 3 to 8, 2025$3,000 · 40 events
- Tornado in Alabama, April 3, 2025EF1 · 1 event
- Flash Flooding and Flooding in Kentucky, April 3 to 8, 2025$5,000 · 50 kt wind · 21 events
- Hail and Damaging Winds in Texas, April 3 to 5, 20252.75 in hail · 19 events
- Damaging Wind in Guam, April 3, 2025$20,000 · 1 event
- Hail in Arkansas, April 3, 20251 in hail · 2 events
- Flash Flooding in Oklahoma, April 3, 20252 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268587, 1268594, 1268593.